Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Bloating, pain in epigastrium, flatulence, foul smelling gas. What is the dosage of Tiniba? Can I take it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
my friend (female-age 54)has a bloating stomache, slight pain in epigastrium with flatulence of foul smelling gas.she earlier had relief with TINIBA tabs.what is d dosage of these tabs?
she had undergone treatmentfor H-pylori(+) 1year ago.
earlier when the same problem arised her physycian used to prescribe her TINIBAtabs.Now,
already she has taken 1tab. of TINIBA(500mg).how shud she proceed?
Posted Mon, 21 May 2012 in Digestion and Bowels
Answered by Dr. Shainaz Arif Kaware 59 minutes later
Thanks for your query.
From the symptoms you have posted bloating of stomach,mild pain in epigastrium it seems your friend has acid dyspepsia with probablity of a repeated H.pylori infection.
The medicines she is taking for hypothyroid,diabetes and arvast-5 may cause increased acidity and epigastric discomfort(especially arvast).
Tiniba 500mg has to be taken according to doctors prescription as self medication can be harmful.
Tiniba is tinidazole used for infections of stomach and intestines.
She has to consult her doctor and get examined to rule out another episode of H.pylori.
To get relief proton pmp inhibitors like Omeprazole may be helpful and along with that domperidone can also be taken which will hasten gastric emptying.
I would suggest that she should consult her treating physician.
He will examine her and do the needful for her.
Hope this answer is helpful.
In case of any query please write back.
Take care.
Above answer was peer-reviewed by
Follow-up: Bloating, pain in epigastrium, flatulence, foul smelling gas. What is the dosage of Tiniba? Can I take it? 10 hours later
thankyou for u'r answer.
she is already on RABONIK DSR 1OD.
after taking 2 doses of TINIBA 500 1 BD,she says der is relief in flatulence and foul smell has stopped.
1.shud/can she take CLARITHROMYCIN or any other medication, along wid TINIBA now?
2.if so den in what dose? can one confirm H Pylori infection without a gastroskopii?
Answered by Dr. Shainaz Arif Kaware 3 hours later

Thanks for writing back.

For complete eradication of H-pylori she will need to consult a Gastroenterologist and get treated with a proper course of antibiotics and proton pump inhibitors.

I shall answer your questions now:-

1-Antibiotics like Clarithromycin and Amoxycillin are used to treat these infections along with Tinidazole.
It should be done after proper diagnosis and on prescription of a doctor or Gastroenterologist.
2-She should follow the proper course as advised by her doctor and he will prescribe the dose according to her body weight after physical examination.
3-Other than endoscopy there are non-invasive methods for getting tested for H-pylori tests like:-
-Blood antibody tests,
-Urea breathe tests,
-Stool antigen tests.

So I would suggest you to get her to consult a Gastroenterologist and he will advise her necessary investigations and then treat her accordingly.

Hope this answer is helpful to address your queries. Hope I answered all your questions. Please use any answer clarification before closing and rating this answer. I will be happy to explain or expand on any issue you may have.

Wishing her good health.

Warm regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor